EconPapers    
Economics at your fingertips  
 

Specification and estimation of a periodic spatial panel autoregressive model

Marius C. O. Amba () and Julie Le Gallo
Additional contact information
Marius C. O. Amba: University of Yaounde II

Journal of Spatial Econometrics, 2022, vol. 3, issue 1, 1-34

Abstract: Abstract Conventional estimation methods for the the spatial autoregressive (SAR) model rely on the key assumption that the spatial lag parameter is time-invariant for the entire study period. This strong assumption is likely be violated in many economic situations where spillovers may change over time. At the other extreme, a time-varying model where the spatial lag coefficient changes every period might be unnecessary. This paper specifies a periodic spatial autoregressive model with fixed effects and develops three estimation methods: two-stage instrumental variable (2SLS) method, quasi-maximum likelihood estimation (QMLE) approach and generalized method of moments (GMM). The Monte Carlo study investigates the small-sample properties of the proposed estimators under various scenarios and evaluates the costs of misspecification of the Data Generating Process, pointing to the usefulness of the periodic spatial autoregressive model from an applied perspective.

Keywords: Periodical spatial dependence; Spatial autoregressive model; Fixed effects (search for similar items in EconPapers)
JEL-codes: C13 C23 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://link.springer.com/10.1007/s43071-022-00028-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Specification and estimation of a periodic spatial panel autoregressive model (2022)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jospat:v:3:y:2022:i:1:d:10.1007_s43071-022-00028-5

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/43071

DOI: 10.1007/s43071-022-00028-5

Access Statistics for this article

Journal of Spatial Econometrics is currently edited by Giuseppe Arbia, Lung Fei Lee and James LeSage

More articles in Journal of Spatial Econometrics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2024-07-05
Handle: RePEc:spr:jospat:v:3:y:2022:i:1:d:10.1007_s43071-022-00028-5